Badges (2)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (26)

Mon, Mar 25 8:45am · Is anyone out there on Eliquis? in Heart Rhythm Conditions

Hi Catmom…I have been on Eliquis 5 MG twice daily for 2 1/2 months. I had a headache for the first week but it went away. I have not had any symptoms except hip, lower back and now knee aches and pains. It has been hard to tell if this is a symptom or not because I have had existing problems with my hip and lower back for years. The difference is I cannot take Advil to buffer the pain. The knees are new as of this week. I use ice, physical therapy, and Tylenol to deal with it. The knees have made me wonder if this is really a side effect because I have not had this problem before.

I went and talked to my Pharmacist whom I have used for the last ten years and trust explicitly. Pharmacists know more than docs when it comes to drugs. He spent quite a bit of time looking up the joint pain and told me it is a 1 to 10% chance of side effect. He said that if my joints were not red or swollen, it was something I might have to get used to because the only other drug that is as effective is Zorelto and he said Eliquis was better. It's frustrating, because for all I know, I might switch and then have different or more side effects. He did say that just like my headache, my body might get used to the drug and the pain might go away. I am praying… This did not happen until way into the second month. He said sometimes it takes a while to get side effects because the level of the Eliquis is not high enough in your blood stream or body until a certain point.

I wish I didn't have to take this or any blood thinner but I don't want a stroke and want to enjoy my life and grandchildren…so I still exercise and go to yoga,
eat correctly and drink plenty of water and try to just live my life.

Blessings to you and I hope your side effects pass and you feel better.

CECE55

Mon, Mar 4 10:00am · Side Effects of Eliquis in Heart Rhythm Conditions

Thank you for responding to me Colleen. I told the cardiologist when I saw him a couple of weeks ago that my right hip was bothering me but that it was a pre-existing condition. I asked for Advil and he said only twice a week (one dose)…if I really needed it. At that point it was just the same areas that I have already had problems with. Probably, to the cardiologist, it didn't sound like anything to worry about. I was just asking for permission for Advil. 🙂 Since then I have had referred pain in other areas per my physical therapist plus occasional muscle aches.

I realize that I cannot come off of a blood thinner because of stroke and wonder if the other new blood thinners will do the same thing or if that is not the problem at all. I don't want to play with the drugs and coming off one and going on another…that can create problems of their own.

I would like to know if these aches and pains are causing serious problems or I just have to learn to live with it. I ordered a large cold pad per my therapist, am taking physical therapy and massage. I still exercise the best that I can with the pain and continue to live life normally but it is not the same quality of life. My joints are not red or swollen.

I would feel so much better if someone can respond to me and relate their Eliquis experience and if they have something similar.

Thank You,
CeCe55

Sat, Mar 2 6:07pm · Side Effects of Eliquis in Heart Rhythm Conditions

I have a question for the group. I was diagnosed with AFib three months ago and after my first event I was put on a low dose aspirin along with my metoporal that I had been taking for a year. The dosage for the metoporal was 12.5 MG three times a day. After my second event of AFib six weeks ago, my electrophysiologist put me on Eliquis. The dosage is 5 MG twice a day. I felt fine for 4 weeks and then two weeks ago I started to have aching and stiffness in my lower back and hips. I might also add that I have very tight hips and lower back for years before this and have seen a physical therapist and added yoga and advil to my regimen. That seemed to give me a tolerance level over the years and I have been able to live with it.

Now…no advil allowed and I just saw a physical therapist again today who I will start working with next week. How do I know if I am having a reaction to the Eliquis or I am in a flare with my already tight hips and back? Is there a blood test to request? Possibly checking my liver and kidney function? The physical therapist also said I have osteo arthritis which could be contributing to this.

I am frustrated because I don't know how you tell the difference between a side effect and an existing condition that has worsened. I really don't want to chance going off the blood thinner….but what other way is there to tell?

Has anyone experienced this aching and does it finally go away if it is the Eliquis? I am not having any other problems with this drug except that there is not an over the counter medication for pain that you can take with it except Tylenol which has no effect on me.

Thank you for your input.
CeCe55

Tue, Feb 12 6:26pm · Blood Thinners and Inflamation Medicine Options in Heart Rhythm Conditions

Hello Group,

I have AFib and am presently on Metoporal and 5MG Eliquis twice a day. Per my doctor and my pharmacist, I understand that I cannot take Advil or like medicines. What is left to take when you are in pain and have inflammation? Tylenol works very minimally for me and does not work at all on inflammation problems. Any advice?

Thank You…CeCe55

Sat, Feb 9 8:46am · Sleep Apnea and day time sleepiness in Sleep Health

Hello @rgill…I am a pretty new member but I wanted to welcome you and let you know that we are all here and concerned about you. During all the years that you have been diagnosed with sleep apnea…I am probably asking the same question as the others…do you visit your sleep doctor, use a CPAP machine and bring your removable chip in for him to analyze?

I also had daytime sleepiness although not to the extent that you have it. I never fell asleep unless I was watching an afternoon movie…What I did notice is that even after I slept and woke up for the day, I did not feel refreshed. Now, I really feel that I am wide awake and my cognitive abilities are much better.

Please let us know the outcome of your visit at Mayo.

Blessings to you,
CeCe55

Thu, Jan 31 5:56pm · The link between sleep apnea and AFib in Sleep Health

Hi John,

Thank you for finding that link. I read it and it helped me feel better about my AFib which is causing me some anxiety. It seems like in a couple of months, I went from minimal health problems to sleep apnea and afib and now blood thinners! I am a young 62 and have always exercised and eaten properly…hardly drink…now I am not even allowed a glass of preseco! horrors! My yoga instructor said that most likely, these things just didn't happen, but have been waiting to be found…I agree that these health problems have probably been going on several years. I am just thankful that they have now been discovered.

It has been exactly one month since I put on the mask and became a "bank robber". Only joking. I am finally getting comfortable and not fidgeting as much..or dreading….and am down to 5 and below episodes an hour. I pray my Afib stays under control as well.

Thank you again for everyone's support. Blessings!

Sun, Jan 27 11:00am · The link between sleep apnea and AFib in Sleep Health

Hi JMB73…thanks for responding. While I do not wish AFIB on anyone, I am still curious as to who has the combination? I am told a lot of people have AFIB but it is the silent type and until they go for a physical exam, they do not know it. Have a blessed Sunday!

CeCe55

Wed, Jan 23 8:39pm · Heart Rhythm Conditions – Welcome to the group in Heart Rhythm Conditions

Hi….I am not new to Mayo Connect as I have been posting on Sleep Apnea for the past several weeks but I do have a question concerning AFib which the doctors have told me goes hand in hand with my Sleep Apnea.

I was diagnosed with AFib two months ago after my first episode lasting 7 hours. I converted on my own and was put on Metoporal and a low dose aspirin as I am only 1 on Chad. This past week I had my second episode lasting 18 hours. The cardiologist doubled my Metoporal dosage and put me on Eliquis. I self converted on my own again. The problem I am having is that I am living in fear of the next time. I know an ablation will be in my future because I am very drug sensitive and do not believe I can handle the heart rhythm drugs. I don't like the feeling of living in fear or wondering when the next episode will be. It's making me very anxious. My cardiologist said to "live my life" and relax. The Eliquis will protect me from stroke and an ablation is not something to be afraid of . Are there any words of advice as to how I can stop dwelling on "next time" and just relax?

CeCe55